... right back heel. Pain is present when I go down stairs mostly. The side effects I am reading about are freaking me out now. I am on no other meds and have no other health issues. I don't want any either. Does anyone have any experience with this dosage size and limited time of 12 days taking it? How long will it stay in my body? Any suggestions to lessen most common side effects? Thank You
Is the dr weaning you off of it? You can't just stop 10 mg. You should eat when you take it to minimize stomach problems. Allot of the major side effects you read about are with long term use. You can get some anxiety and some fluid retention.
Hi flanannie -- I had a bad flare up with my back and was prescribed prednisone.. I too had concerns but had so much pain that I took the meds. The pain relief came quickly and I didn't have any problems. I realize that we all react to meds differently but why don't you just try it. If it makes you feel bad, discontinue taking the drug but as you were just advised... Don't just stop taking the meds all at once.
Prednisone works differently for different types of inflammation. In order to treat the area with the spur, the prednisone reduces the inflammation in the tissue which causes the pain. It takes a few days for results, possible the whole ten days depending upon how swollen it is. If it doesn't reduce the pain, when you go back to be checked the doctor will try something else. Prednisone may be the start and the finish of the problem.
I and quite a few others on this site have taken prednisone for a long time. To be honest, ya gotta be tough and stick it out. Lots of us were amazed by the side effects. Since yours is a short time for a long term problem or until you have surgery, you will find your body adjusting over the ten days. Most discomfort is the hot flash and sweating. Sure it is uncomfortable but tolerable if you look at it as a way to help relieve pain. Should you decide to stop, please discuss with the doctor.
Indeed, you can have withdrawal symptoms and they won't be comfortable. If you stopped for a day or so, call nurse right away. I wish you luck. Let us know how you are doing.
Well Flanannie, My personal suggestion is to quit loading up on steroids and have the spur removed. Tell your orthopod you want the lateral approach (he will explain). In the mean time, use a "night splint" which will keep your foot at 90 degrees while you sleep. You will be amazed when you jump out of bed in the morning! Good luck!
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 19 Mar 2014 • 2 answers
Updated 13 Jun 2016 • 2 answers
Does anyone have severe joint and bone pain after taking Prolia? Mine hurt so bad I can hardly move?
Updated 13 days ago • 5 answers
Updated 11 Aug 2017 • 2 answers
Updated 23 May 2018 • 1 answer